Alert archive / Maryland / Heat Advisories in 2010
Heat Advisory 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jul 23, 2010, 1:09 PM EDT for 5 counties in Maryland; Atlantic County, Cape May County, Cumberland County, New Jersey; Kent County, Sussex County, Delaware. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2010, 1:09 PM EDT (17:09 UTC)
- Expired
- Jul 23, 2010, 3:24 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Cape May County, NJ, Cumberland County, NJ
The radar
The Dover AFB radar (KDOX), 33 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS71 KPHI 231709 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 109 PM EDT FRI JUL 23 2010 DEZ002-003-MDZ008-012-015-019-020-NJZ021>023-240000- /O.NEW.KPHI.HT.Y.0006.100723T1709Z-100724T0000Z/ KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- CUMBERLAND-ATLANTIC-CAPE MAY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...ELKTON... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE 109 PM EDT FRI JUL 23 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. HOT AND HUMID CONDITIONS TODAY WILL LEAD TO HIGH HEAT INDEX VALUES TODAY WHICH MAY EXCEED 105 DEGREES THIS AFTERNOON. HOT AND HUMID CONDITIONS ARE ALSO EXPECTED ON SATURDAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$ DEZ001-NJZ015-017>019-PAZ067>071-240115- /O.CON.KPHI.EH.A.0007.100724T1500Z-100725T0400Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 109 PM EDT FRI JUL 23 2010 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A WARM FRONT MOVING NORTHWARD THROUGH OUR AREA TODAY WILL BRING HOTTER AND MORE HUMID CONDITIONS THIS AFTERNOON...BUT ESPECIALLY FOR SATURDAY. HIGH TEMPERATURES IN PHILADELPHIA AND THE SURROUNDING URBAN AREAS WILL REACH THE UPPER 90S TO AROUND 100 DEGREES...AND HUMIDITY LEVELS WILL BE VERY UNCOMFORTABLE. HEAT INDEX VALUES WILL BE BETWEEN 104 AND 108 DEGREES SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$
1 follow-up statement
993 WWUS71 KPHI 231924 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 PM EDT FRI JUL 23 2010 DEZ002-003-MDZ008-012-015-019-020-NJZ021>023-240900- /O.CAN.KPHI.HT.Y.0006.000000T0000Z-100724T0000Z/ /O.NEW.KPHI.HT.Y.0007.100724T0000Z-100725T0000Z/ KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- CUMBERLAND-ATLANTIC-CAPE MAY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...ELKTON... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE 324 PM EDT FRI JUL 23 2010 ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH LITTLE RELIEF TONIGHT AS OVERNIGHT LOWS WILL NOT FALL MUCH BELOW THE UPPER 70S. TEMPERATURES ON SATURDAY WILL BE IN THE MID TO UPPER 90S AND COULD APPROACH 100 DEGREES IN SOME AREAS. THE HEAT AND HUMIDITY WILL LEAD TO HIGH HEAT INDEX VALUES OF AROUND 100 TO 105 DEGREES SATURDAY AFTERNOON IN MANY AREAS, WITH HIGHLY URBANIZED AREAS BEING EVEN HOTTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY...THE INFIRM AND THE VERY YOUNG ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$ DEZ001-NJZ015-017>019-PAZ067>071-240900- /O.UPG.KPHI.EH.A.0007.100724T1500Z-100725T0400Z/ /O.NEW.KPHI.EH.W.0005.100724T0000Z-100725T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 324 PM EDT FRI JUL 23 2010 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH LITTLE RELIEF TONIGHT AS OVERNIGHT LOWS WILL NOT FALL MUCH BELOW THE UPPER 70S. TEMPERATURES ON SATURDAY WILL BE IN THE MID TO UPPER 90S AND COULD APPROACH 100 DEGREES IN SOME AREAS. THE HEAT AND HUMIDITY WILL LEAD TO HIGH HEAT INDEX VALUES OF AROUND 105 TO 110 DEGREES SATURDAY AFTERNOON IN MANY AREAS, WITH HIGHLY URBANIZED AREAS BEING EVEN HOTTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY...THE INFIRM AND THE VERY YOUNG ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$ DEZ004-NJZ001-007>010-012>014-016-020-024>027-PAZ060>062-240900- /O.NEW.KPHI.HT.Y.0007.100724T0000Z-100725T0000Z/ DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...REHOBOTH BEACH...NEWTON...WASHINGTON... MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD... SANDY HOOK...PENNSVILLE...JACKSON...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...READING...ALLENTOWN... BETHLEHEM...EASTON 324 PM EDT FRI JUL 23 2010 ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH LITTLE RELIEF TONIGHT AS OVERNIGHT LOWS WILL NOT FALL MUCH BELOW THE UPPER 70S. TEMPERATURES ON SATURDAY WILL BE IN THE MID TO UPPER 90S AND COULD APPROACH 100 DEGREES IN SOME AREAS. THE HEAT AND HUMIDITY WILL LEAD TO HIGH HEAT INDEX VALUES OF AROUND 100 TO 105 DEGREES SATURDAY AFTERNOON IN MANY AREAS, WITH HIGHLY URBANIZED AREAS BEING EVEN HOTTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY...THE INFIRM AND THE VERY YOUNG ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$ ROBERTSON/DELISI
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 23, 10:43 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 23, 10:43 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1043 AM EDT FRI JUL 23 2010
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTHWARD THROUGH OUR AREA TODAY...BRINGING A
HOTTER AND MORE HUMID AIR MASS ESPECIALLY SATURDAY AND INTO
SUNDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY...WITH HIGH
PRESSURE EXPECTED FOR THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WARM FRONT SNAKED FROM THE GREAT LAKES TO THE CENTRAL MID
ATLANTIC REGION THIS MORNING. REMNANT ACTIVITY FROM THE
CONVECTION TO OUR NORTHWEST WAS MOVING ACROSS OUR NORTHERN ZONES,
AND POPS WERE ADJUSTED ACCORDINGLY. THIS IS ASSOCIATED WITH A
DECENT MID LEVEL IMPULSE AND LOWER LEVEL THETA E ADVECTION OVER
THE FRONT. IT ALL IS EXPECTED TO SLIDE BY LATE THIS MORNING OR
EARLY THIS AFTERNOON AS THE WARM FRONT LIFTS NORTH, AND THEN THERE
ACTUALLY MAY BE A BREAK BEFORE ANOTHER IMPULSE IS PROGGED ON THE
00Z ECMWF AND THE 12Z NAM FOR MAINLY THE FIRST PART OF THE SHORT
TERM. SINCE SPC CONTINUES TO PUT THE NORTHERN AND SOME OF THE
CENTRAL PART OF THE AREA IN A SLIGHT RISK, WE WON'T TAKE OUT THE
AFTERNOON CHANCE POPS OR ENHANCED WORDING.
MID AND HIGH CLOUDS WILL BE PREVALENT ACROSS THE NORTH AND CENTRAL
THIS MORNING, SHADING DOWN TO LOW TO MODERATE CLOUD AMOUNTS SOUTH.
CLOUDS WILL LIKELY DECREASE IN AMOUNT MORE SO FOR THE SOUTHERN AND
CENTRAL ZONES LATER TODAY WITH THE WARM FRONTAL PASSAGE.
TEMPERATURES WILL BE A FEW DEGREES HOTTER TODAY AS COMPARED WITH
THURSDAY. BASED ON THE LWX SOUNDING, A FLIRTATION WITH 100 DEGREES IS
EXPECTED OVER THE FAR SOUTHERN ZONES. GIVEN THE BUFKIT SOUNDINGS,
WE ARE FORECASTING THE DEW POINTS TO DROP FROM THEIR VERY HIGH
MORNING VALUES IN THE SOUTH. THIS WOULD RESULT IN HEAT INDICES
EXCEEDING 100 BUT NOT REACHING 105, WHICH IS THE HEAT ADVISORY
CRITERION. WE HAVE THEREFORE MAINTAINED STATUS QUO FOR TODAY,
ALTHOUGH TEMPERATURES OVER THE SOUTHERN ZONES WERE BUMPED UP JUST
A BIT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE GRIDS WERE NOT ALTERED VERY MUCH FROM WHAT WAS INHERITED FOR THE
SHORT TERM PORTION OF THE FORECAST. THE EXCESSIVE HEAT WATCH WILL BE
MAINTAINED FOR SATURDAY FOR PHILADELPHIA AND THE SURROUNDING URBAN
ZONES. THE 00Z GFS MOS GUIDANCE WAS ACTUALLY ONE DEGREE LOWER FOR
ITS MAXIMUM TEMPERATURE FOR PHILADELPHIA THAN ON THE 18Z RUN...BUT
BOTH WERE HIGHER THAN THE 12Z RUN. THE NAM MOS WAS UNCHANGED...BUT A
BIT LOWER THAN THE GFS MOS. THE NAM FOUS HAS FORECAST 32C FOR ITS T1
TEMPERATURE FOR LATE SATURDAY AFTERNOON...SO THE HIGHER GFS MOS WITH
A HIGH OF 100 WAS FORECAST FOR PHILADELPHIA.
SINCE TEMPERATURES BACK OFF SLIGHTLY FOR SUNDAY WITH THE COLD
FRONTAL PASSAGE...AND DEW POINTS DROP DURING THE DAY...IT WAS
DECIDED TO NOT EXTEND THE EXCESSIVE HEAT WATCH INTO SUNDAY.
ISOLATED/SCATTERED CONVECTION CENTRAL/NORTH SATURDAY WAS MAINTAINED.
SPC HAS ADDED OUR FAR NORTHWEST TO THEIR DAY 2 SLIGHT RISK
OUTLOOK...AND THIS WILL BE ADDED TO THE HAZARDOUS WEATHER OUTLOOK.
CHANCE SHOWER/THUNDERSTORM POPS NORTH AND CENTRAL...AND SLIGHT
CHANCE SOUTH...WERE RETAINED FOR SUNDAY GIVEN THE CONTINUING
INSTABILITY...THE PROXIMITY OF THE FRONT JUST TO OUR EAST AND SOUTH
OR EVEN IN OUR EASTERN AND SOUTHERN ZONES...AND AN UPPER SHORT WAVE
PASSAGE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE BEGINNING OF THE PERIOD, A COLD FRONT WILL BE SLIDING THROUGH
THE REGION AND OFFSHORE. BEHIND THIS FRONT, HIGH PRESSURE CENTERED
OVER THE GREAT LAKES WILL BUILD EASTWARD INTO THE AREA LATE SUNDAY
NIGHT AND THROUGH THE DAY ON MONDAY. THIS HIGH WILL BE THE MAIN
WEATHER FEATURE OVER THE REGION THROUGH TUESDAY AND INTO WEDNESDAY,
ALTHOUGH A WARM FRONT FROM THE SOUTH WILL BEGIN TO ADVANCE NORTHWARD
TOWARD OUR AREA DURING WEDNESDAY.
HIGH PRESSURE ON MONDAY AND TUESDAY WILL ALLOW COOLER TEMPERATURES
AND A DRIER AIR MASS TO SETTLE IN ACROSS THE AREA. FOR THE MOST
PART, HIGH TEMPS WILL RANGE FROM THE LOWER 80S ACROSS THE NORTH TO
THE UPPER 80S ACROSS THE SOUTHERN ZONES. THIS WILL FEEL
CONSIDERABLY NICER WITH DEW POINTS EXPECTED TO RANGE FROM THE 50S
TO THE LOWER 60S. WITH THE APPROACHING WARM FRONT ON WEDNESDAY, IT
WILL BEGIN TO FEEL MORE HUMID WITH DEW POINTS RISING INTO THE 60S,
BUT HIGH TEMPERATURES ON WEDNESDAY SHOULD STILL RANGE FROM THE
LOWER 80S NORTH TO THE UPPER 80S ACROSS THE SOUTH. CHANCE POPS ARE
INCLUDED FOR WEDNESDAY NIGHT THROUGH THURSDAY AS THE WARM FRONT
APPROACHES AND MOVES THROUGH THE AREA. A SLIGHT CHANCE IS INCLUDED
THROUGH THURSDAY NIGHT.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING IS THE SCENARIO PER THE 12Z TAF ISSUANCE WHICH BLENDED
DIFFERENCE IN 00Z/23 GFS NAM OP SOLNS.
TODAY...VFR CIGS WITH SCT SHOWERS POSSIBLE VCNTY ABE AROUND 14Z.
EXPECT THINNING CIRRUS BY MIDDAY BUT CU SHOULD FORM AS TEMPS REACH
90 OR ABOVE WITH MOIST ADVECTION NEAR 850 MB. SW GUSTS 15-20 KTS
THIS AFTN IN MAX HEATING IN KPHL KILG KMIV KACY.
AS PER SWODY1...HEAVY POTENTIALLY SEVERE CONVECTION SHOULD DEVELOP N
PA AND REMAIN N OF OUR FCST AREA LATE TODAY. CONFIDENCE AVG OR
SLIGHTLY ABOVE AVG.
TONIGHT...PATCHES OF VFR CIGS WITH A LOW PROB OF A SHOWER OR TSTM
NOT YET IN THE TAFS FOR KPHL NORTH. AREAS OF MVFR HAZE OR FOG
SHOULD DEVELOP LATE. CONFIDENCE ABOVE AVG EXCEPT FOR THE RISK OF A
TSTM TONIGHT.
SATURDAY...VFR WITH HAZE. SW WIND GUSTS 15-20 KTS IN THE AFTN.
HEAT INDEX 105+. CONFIDENCE ABOVE AVG.
OUTLOOK...
SUNDAY...POSSIBLE BRIEF MVFR/IFR CONDS NEAR ANY REMNANT CONVECTION
ASSTD WITH COLD FRONT CROSSING MID ATLC REGION SUN MORNING. OTRW
VFR. WNW WIND GUST 20-25KTS IN THE AFTN. 00Z/23 ECMWF AND 00Z/23
GFS OP RUNS WERE SLOWER WITH CFP THAN PREVIOUS CYCLES.
MON-TUE...VFR WITH WINDS UNDER 15 KTS. REFRESHING AIRMASS.
CONFIDENCE AVG FOR SUNDAY SCENARIO THEN ABOVE AVG FOR MON AND TUE.
&&
.MARINE...
00Z/23 GFS WW GUIDANCE WILL PROBABLY BE TRIMMED SLIGHTLY TONIGHT.
NO HEADLINE ISSUANCE ATTM BUT ITS POSSIBLE SEAS OF 4-5 FT WILL
OCCUR IN THE OUTER E EDGE OF THE ATLC COASTAL WATERS TONIGHT.
WE STILL THINK THE 00Z/23 GFS IS OVER FORECASTING THE WINDS ON THE
COOLER OCEAN WATER AND THUS THE SEAS ARE OVER FORECAST SLIGHTLY AS
WELL. FOR THE 3RD SUCCESSIVE FORECAST SHIFT...WE TOO SHAVED ABOUT
A FOOT OFF THE WAVE WATCH GUIDANCE FOR TONIGHT.
A COLD FRONTAL PASSAGE ON SUNDAY WILL SHIFT THE WINDS TO THE WEST,
BUT SPEEDS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA. THE STRONGEST WINDS ARE FORECAST TO OCCUR DURING THE
DAY WHEN THE AIR WILL REMAIN WARMER THAN THE BAY AND OCEAN TEMPS.
WINDS MIGHT REACH SMALL CRAFT ADVISORY CRITERIA NEAR THE IMMEDIATE
SHORE AND INLETS AND WE WILL CONTINUE TO MONITOR FUTURE MODEL
TRENDS FOR THIS POSSIBILITY. STARTING SUNDAY NIGHT WINDS AND SEAS
SHOULD DIMINISH/DECREASE AS A HIGH PRESSURE SYSTEM APPROACHES ON
MONDAY AND REACHES CLOSE TO IF NOT OVER THE AREA WATERS COME
TUESDAY.
&&
.CLIMATE...
RECORD HIGHS AT LONG TERM CLIMATE SITES THIS WEEKEND OF WHICH SEVERAL
SHOULD BE EQUALED OR EXCEEDED.
PHL 7/24 95-1987 AND PREV YEARS
PHL 7/25 96-1999
ACY 7/24 93 1987 AND PREV YEARS
ACY 7/25 97 1965
ILG 7/24 95 1987
ILG 7/25 99 1894
ABE 7/24 95-1999
ABE 7/25 95-1999 AND PREV YEARS.
ANOTHER HEATWAVE LOOKS LIKE ITS STARTING WITHOUT INTERRUPTION FROM
CONVECTIVE DEBRIS. THROUGH THE 22ND
PHL 2 DAYS.. PROBABLY CAN ADD 3 DAYS FOR A PROJECTED 5 DAY HT WV.
ACY 7 DAYS.. PROBABLY CAN ADD 3 DAYS FOR A PROJECTED 10 DAY HT WV.
GED 3 DAYS.. PROBABLY CAN ADD 3 DAYS FOR A PROJECTED 6 DAY HT WV.
CALENDER DAY LOWS AT KPHL THAT COULD BE EQUALED OR EXCEEDED? 7/24
77 DEGREES 1972 AND 1999 PROBABLE NEW RECORD UPCOMING. 7/25 78
DEGREES 1987 AND 2001
100F OR WARMER DAYS FREQUENCY IN A MONTH
PHL...IF 100 THIS WEEKEND...FIRST TIME 3 DAILY OCCURRENCES IN A
CALENDAR MONTH SINCE JULY 1993. ALL TIME MONTHLY RECORD IS 4 IN
JULY 1988.
ILG...IF 100 THIS WEEKEND...FIRST TIME 3 DAILY OCCURRENCES IN A
CALENDAR MONTH SINCE JULY 1936. ALL TIME MONTHLY IS 6 IN AUGUST
1896.
90F OR WARMER FREQUENCY INA MONTH
PHL...THROUGH THE 22ND...15 DAYS 90 OR ABOVE! RECORD IS 21 DAYS
IN 1952 1988 AND 1995. WE ARE PROJECTING AT LEAST THREE MORE 90 OR
WARMER DAYS. WE COULD COME WITHIN 1 OR 2 DAYS OF EQUALING THE ALL
TIME MONTHLY RECORD FOR 90 DEGREE DAYS.
THE 15 NINETY DEGREE DAYS ALREADY THIS JULY EQUALS THE TOTAL FOR
JUNE WITH THE SEASONAL TOTAL AS OF 7/22 AT 32...WELL ABOVE THE AVG
OF TWENTY ONE 90 DEGREE DAYS A SEASON.
JULY AVERAGE TEMPERATURE AT KPHL THROUGH THE 22ND...81.8 OR 4.4
ABOVE NORMAL.
WARMEST AVG TEMP IN KPHL SINCE RECORDS BEGAN 1872...82.4 IN 1872
82.1 IN 1994 81.5 IN 1995 81.4 IN 1955 AND 1993
OUR FORECAST 00Z/23 CCFPHI THROUGH 7/29 TOGETHER WITH THE 00Z/23
FTPRHA GFS 2M MAX/MIN TEMP FOR THE 30TH-31ST OFFERS A MONTHLY AVG
TEMP OF AROUND 81.8 DEGREES.../+ OR - 0.2 DEGS/. THIS PROJECTS A
RANKING AROUND 3RD WARMEST JULY.
LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2.
ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10
ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS.../
NEAR TERM...DELISI/
SHORT TERM...O'HARA/
LONG TERM...KLINE
AVIATION...GIGI/DRAG
MARINE...DRAG
CLIMATE...DRAGHazardous weather outlook, Jul 23, 3:30 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EDT FRI JUL 23 2010 NJZ015-019-PAZ067>071-240730- MERCER-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 330 AM EDT FRI JUL 23 2010 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. INCREASING HEAT AND HUMIDITY IS EXPECTED TODAY AND ESPECIALLY SATURDAY. HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES IN URBAN AREAS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ017-018-240730- NEW CASTLE-GLOUCESTER-CAMDEN- 330 AM EDT FRI JUL 23 2010 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. INCREASING HEAT AND HUMIDITY IS EXPECTED TODAY AND ESPECIALLY SATURDAY. HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES IN URBAN AREAS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012-PAZ060>062-240730- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH- NORTHAMPTON- 330 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES MAY REACH AROUND 105 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-240730- CARBON-MONROE- 330 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SATURDAY. HEAT INDEX VALUES MAY REACH AROUND 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN SATURDAY. DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-016-020>027-240730- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 330 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. IT WILL BE HOTTER AND MORE HUMID TODAY. HEAT INDEX VALUES MAY REACH NEAR OR JUST OVER 100 DEGREES THIS AFTERNOON OVER SOUTHERN NEW JERSEY CENTRAL AND SOUTHERN DELAWARE AND PORTIONS OF THE NORTHEAST MARYLAND SHORE AWAY FROM THE OCEAN AND BAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES MAY REACH AROUND 105 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-240730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:24 PM EDT | Heat Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 51 hr |
| Jul 23, 3:24 PM EDT | Excessive Heat Warning | PHI | Burlington, Camden, Gloucester, Mercer | 48 hr |
| Jul 23, 6:53 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 52 min |
| Jul 23, 7:36 PM EDT | Tornado Warning | PHI | Morris, Sussex | 24 min |
| Jul 23, 7:56 PM EDT | Tornado Warning | PHI | Morris | 34 min |
Nearby
Heat Advisories in Maryland, 2010Heat Advisories in New Jersey, 2010Heat Advisories in Delaware, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.